Florida, 2025Tornado and Strong Wind in Florida, May 24, 2025
May 24, 2025 · NWS MFL · 2 events in 2 counties and zones
Thunderstorms develop over portions of the Lake Okeechobee region and inland southern Florida as the Atlantic and Gulf sea breezes collided in the later afternoon and early evening.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms develop over portions of the Lake Okeechobee region and inland southern Florida as the Atlantic and Gulf sea breezes collided in the later afternoon and early evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at May 24, 1:55 PM EST, 1 hour 29 minutes earlier.
Area forecast discussion, May 24, 1:55 PM EST, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Miami FL
255 PM EDT Sat May 24 2025
...New LONG TERM...
.SHORT TERM...
(Rest of today through Sunday)
Issued at 1250 PM EDT Sat May 24 2025
No major changes to the forecast this afternoon as the two sea
breezes currently work inland across the East Coast metro and
coastal Collier areas, and convection is set to begin developing.
Coverage today looks to favor the interior and southwest areas of
South Florida where the two sea breezes will meet, and some of these
storms could be strong to severe in nature as instability rapidly
increases, 500mb temperatures remain cool enough (-9 to -10C), and
lapse rates and DCAPE values all remain favorable for severe
convective development. The most likely threat will be strong
damaging wind gusts, but hail could also be possible early on with
some of the stronger storms. Heavy rainfall, locally gusty winds,
and frequent to excessive lightning will be possible with any storm.
High temperatures will be a few degrees cooler in large part due to
cloud cover during the afternoon hours.
Toward the late afternoon and early evening hours, sprawling outflow
boundaries could bring shower and thunderstorm activity back towards
the coasts (especially the Gulf coast) along the edge of expanding
cold pools. While this activity will likely not be intense as
daytime heating will be fading, cannot rule out some gusty winds as
the outflow boundary and broken line of showers and storms raises
offshore.
A similar pattern will play out on Sunday as mesoscale processes
once again dictate where the bulk of shower and thunderstorm
activity will occur. A few morning/early afternoon showers and
storms over both metros before the sea-breezes push inland and
activity congeals across the Everglades, inland SW Florida
communities, and Lake Okeechobee. Once again cannot rule out a few
showers and storms drifting back towards the coasts along sprawling
outflow boundaries during the late afternoon/early evening hours.
High temperatures this afternoon and on Sunday will range from the
upper 80s to low 90s across the area. Sharp fluctuations and
gradients in afternoon temperatures are indeed possible as shower
and thunderstorm activity (and resultant outflow boundaries) will
act to knock down temperatures from their diurnal peaks.
&&
.LONG TERM...
(Sunday night through next Friday)
Issued at 238 PM EDT Sat May 24 2025
Light synoptic flow will allow for the greatest foci of convection
to reside across inland South Florida through early next week,
primarily across the Everglades and the Lake Okeechobee region each
afternoon. Pop-up showers and storms will still be possible across
both metro areas before the bulk of convective activity congeals
along boundary collisions inland during the mid to late afternoon
hours. With a lack of shear and dynamics aloft, storm mode will
primarily be multicellular in nature with large complexes of showers
and storms existing on boundary collisions. High temperatures will
remain cooler during this period, kept at bay by cloud cover and
shower and thunderstorms.
By late next week into the upcoming weekend, a cut-off low will
propagate southeastward across the Central United States and arrive
across the Gulf during the upcoming weekend. As this is towards the
tail end of the extended period, it is far too early to speculate on
how this feature may influence our weather regime, however this
feature and associated frontal boundary could bring a stormier
period to the region late in the week into the upcoming weekend as
surface flow turns more southerly and moisture increases
&&
.AVIATION...
(18Z TAFS)
Issued at 1250 PM EDT Sat May 24 2025
Generally VFR through the period, with SHRA/TSRA developing inland
of the terminals later this afternoon. Impacts should remain
minimal for all sites, but short-fuse amendments could be issued
if needed. Sea breezes will prevail along both coastlines,
becoming light and variable overnight.
&&
.MARINE...
Issued at 1250 PM EDT Sat May 24 2025
Mostly benign marine conditions will persist through the remainder
of the work week into the upcoming weekend with light winds and seas
2 ft or less. Locally higher winds and waves will be possible in and
around any shower and thunderstorm activity.
&&
.BEACHES...
Issued at 1250 PM EDT Sat May 24 2025
The risk of rip currents remains elevated for Palm Beach county
beaches today as onshore flow returns.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 79 89 80 90 / 20 30 20 40
West Kendall 77 91 76 92 / 20 30 20 40
Opa-Locka 78 92 78 92 / 20 30 20 40
Homestead 79 90 78 90 / 20 30 30 40
Fort Lauderdale 79 87 79 88 / 20 30 20 40
N Ft Lauderdale 78 88 78 89 / 20 30 20 50
Pembroke Pines 80 93 81 94 / 20 30 20 40
West Palm Beach 76 88 77 90 / 30 40 20 50
Boca Raton 77 90 78 91 / 30 30 20 50
Naples 73 91 75 90 / 30 60 30 50
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&
SHORT TERM...ATV
LONG TERM....Hadi
AVIATION...ATV
In the hours before
Local storm report, May 24, 12:13 PM EST, 3 hours 11 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
113 PM EDT Sat May 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 PM Tstm Wnd Dmg 2 E Lakeport 26.99N 81.10W
05/23/2025 Glades FL Public
Social media image depicts a flipped and
damaged mobile home trailer associated with
a strong thunderstorm downburst.
&&
GRSpecial weather statement, May 24, 1:37 PM EST, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Miami FL
237 PM EDT Sat May 24 2025
FLZ063-066-070-241930-
Hendry FL-Inland Collier County FL-Glades FL-
237 PM EDT Sat May 24 2025
...A strong thunderstorm will impact portions of north central
Collier, northwestern Hendry and southern Glades Counties through 330
PM EDT...
At 237 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Felda, or near Immokalee, moving north at
10 mph.
HAZARD...Wind gusts of 45 to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Labelle, Immokalee, Port La Belle, Felda, Keri, and Lake Trafford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2678 8133 2642 8134 2640 8156 2677 8157
TIME...MOT...LOC 1837Z 172DEG 9KT 2648 8150
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
ARSpecial weather statement, May 24, 2:46 PM EST, 38 minutes before
Special Weather Statement
National Weather Service Miami FL
346 PM EDT Sat May 24 2025
FLZ066-242015-
Hendry FL-
346 PM EDT Sat May 24 2025
...A strong thunderstorm will impact portions of northwestern Hendry
County through 415 PM EDT...
At 346 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Charleston Park, or near Lehigh Acres,
moving north at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Labelle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2674 8142 2655 8147 2655 8157 2675 8157
TIME...MOT...LOC 1946Z 183DEG 7KT 2665 8155
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
GRSpecial weather statement, May 24, 3:04 PM EST, 20 minutes before
Special Weather Statement
National Weather Service Miami FL
404 PM EDT Sat May 24 2025
FLZ063-066-242030-
Hendry FL-Glades FL-
404 PM EDT Sat May 24 2025
...A strong thunderstorm will impact portions of northwestern Hendry
and southwestern Glades Counties through 430 PM EDT...
At 403 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Muse, or 8 miles northwest of Labelle,
moving east at 15 mph.
HAZARD...Wind gusts of 45 to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Labelle, Muse, and Port La Belle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2693 8156 2693 8140 2674 8142 2675 8157
TIME...MOT...LOC 2003Z 267DEG 13KT 2683 8154
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
JSSpecial weather statement, May 24, 3:15 PM EST, 9 minutes before
Special Weather Statement
National Weather Service Miami FL
415 PM EDT Sat May 24 2025
FLZ067-242100-
Inland Palm Beach County FL-
415 PM EDT Sat May 24 2025
...A strong thunderstorm will impact portions of north central Palm
Beach County through 500 PM EDT...
At 414 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Canal Point. This storm was nearly
stationary.
HAZARD...Wind gusts of 45 to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pahokee, Canal Point, and Fremd Village-Padgett Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2678 8038 2678 8066 2686 8064 2687 8063
2690 8062 2693 8062 2694 8061 2696 8061
2696 8041
TIME...MOT...LOC 2014Z 257DEG 3KT 2685 8059
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
ARSpecial weather statement, May 24, 3:18 PM EST, 6 minutes before
Special Weather Statement
National Weather Service Miami FL
418 PM EDT Sat May 24 2025
FLZ070-073-075-242100-
Inland Collier County FL-Mainland Monroe FL-Inland Miami-
Dade County FL-
418 PM EDT Sat May 24 2025
...A strong thunderstorm will impact portions of southeastern
Collier, northern Mainland Monroe and Miami-Dade Counties through 500
PM EDT...
At 417 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Loop Road Ee Center, or 21 miles east of
Chokoloskee, moving northeast at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Loop Road Ee Center and Big Cypress National Preserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2564 8097 2570 8112 2593 8106 2582 8082
TIME...MOT...LOC 2017Z 209DEG 8KT 2571 8104
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
JSStrong Wind, Inland Palm Beach County
- When
- May 24, 3:24 PM EST
- Where
- Inland Palm Beach County forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Reported by
- Public
- Coordinates
- 26.648, -80.436 (the zone’s center; the record gives no point)
LANDSPOUT. Location: 26.8611, -80.6.
A member of the public shared an image on social media depicting a landspout associated with a thunderstorm northeast of Canal Point.
Tornado, Palm Beach
- When
- May 24, 3:24 PM EST
- Where
- Palm Beach County, 2 mi ENE of Canal Pt
- Rating
- EFU
- Path length
- 0.01 mi
- Path width
- 10 yd
- Reported by
- Public
- Coordinates
- 26.861, -80.600
A member of the public shared an image on social media depicting a landspout associated with a thunderstorm northeast of Canal Point.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Oklahoma, May 24, 2025$231,000 · 2.75 in hail · 35 events
- Hail and Damaging Winds in Texas, May 24, 2025$90,000 · 1 in hail · 10 events
- Hail and Damaging Winds in Mississippi, May 24, 2025$30,000 · 1.25 in hail · 27 events
- Flash Flood and Hail in Alabama, May 24 to 27, 20251 in hail · 24 events
- Lightning Strike in Alabama, May 24, 20251 injured · $2,000 · 1 event
- Hail and Damaging Winds in Florida, May 24, 20251.75 in hail · 8 events
- Flash Flooding and Hail in Arkansas, May 24 to 25, 20251.25 in hail · 7 events
- Hail and Damaging Winds in Kansas, May 24 to 25, 20251 in hail · 6 events
- Damaging Winds in Louisiana, May 24, 202560 kt wind · 5 events
- Damaging Winds and Strong Wind in Texas, May 24, 202558 kt wind · 5 events
- Hail in Colorado, May 24, 20252 in hail · 4 events
- Hail in Colorado, May 24, 20251.25 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1268712, 1310498.